News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Chest Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Chest Answers List

Forum Name: Miscellaneous Chest Diseases

Question: hives during Tb treatment


 189 - Sun Sep 09, 2007 11:38 pm

26, female
under tb meds for 3 weeks

Dear Doctor,
I am not a smoker or drinks liquor. I don't have a history of allergies. I am under Tb meds for 3 weeks now...4 weeks tomorrow. 3 days ago i felt a slight itch at my pelvic area. i thought it was nothing so i scratched it. later it spread to different parts. i looked it up and i think it's urticaria. i don't remember eating new food. could this be related to my tb medications? ..i had hotdogs, veggies and popcorn. the welt grows bigger when i scratch. I am worried if i need to have my medications decreased. Is this normal? My complications are returning (coughing, breathing chest pain and shortness of breath after weeks of meds) so Im wondering on the other hand if my meds need increasing. This is the first time i had these hives since i started tb meds. Does tb meds make my body have allergies? it started in my pelvic area, then in my thigh, then in my stomach area, now in my arm. The itch is really disturbing and the sight of it..ohh. What's the best thing for me to do?
Thank you so much for your help.
 Dr. Chan Lowe - Mon Sep 10, 2007 12:07 am

User avatar Hi 189,

I would recommend you see your doctor about this as soon as possible. The coughing and difficulty breathing may actually be related to the potential allergy rather than worsening of your TB. I would also recommend you take some benadryl as an anti-allergy medicine.

If you begin to have worsening difficulty breathing you need to be seen or call 911 immediately. These allergies can become life threatening at times.

This may be from the medicine or something else that you are reacting to. It may also be related to several other causes of urticaria such as viral infections.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here